Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Taking decolic for IBS and diarrhoea. Still having diarrhoea. What do you suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 554 Questions
I am having IBS and very very unexplained diarrhoea for quite sometime. Last time my doctor had given me Decolic tablets and it worked. But since it contains Diazepanm 2.00 mg it caused me drowsiness. Then I was give Dorostin but it failed to stop diarrhoea. Then again I was give Librium 10 for 20 days. but since Iit was not working I am taking Decolic again. But I notice even after using it for 4 days twice a day, the diarrhoea is still continuing. Please help. XXXX XXXXXXX , M - 56 , Kolkata India. I am also having job related tension, which also may be one of the causes of IBS. Please also suggest the way or medication to control tension. I keep myself engaged in various activities and do exercise everyday, except when I become very weak due to frequent loose motions. I have no other illness. I also love good food but these day in limited quantity.
Posted Mon, 25 Nov 2013 in Digestion and Bowels
Answered by Dr. Satyadeo Choubey 1 hour later
Brief Answer: Go for stool examination and take combined medicin Detailed Answer: Hi, Thanks for posting your query. Irritable bowel syndrome is a diagnosis of exclusion. All causes of frequent diarrhoea like infections, inflammatory bowel disease etc must be ruled out before labelling as IBS. Definitely it alternates with constipation and diarrhoea and stress, do exacerbate the symptoms. Since decolic (dicyclmine) is not helping you, you may try alternate drugs like combination of dicyclomine, chlodiazepoxide and clidinium bromide (Tab Normaxin). You may take it upto three to four times a day. Will be better to take 30 minutes before meal. At this juncture you may use oral rehydration solutions like electral to replenish the water loss in stool which is making you feel weak. And do go for a stool examination to rule out infective diarrhoea...... Best wishes
Above answer was peer-reviewed by
Follow-up: Taking decolic for IBS and diarrhoea. Still having diarrhoea. What do you suggest? 12 hours later
Thanks a lot Dr. Choubey. I shall buy Tab Normaxin today and get back to you after a few days. I had gone through all the tests like stools etc sometimes back and they were normal. I do have stress a lot which I can't really help out. I try to not to take it but last three years had been very bad for me, except a few days of stress free. It's mostly job related. At one time about a few years back I was very fond of beer, that time I developed Gluten Intolerance, that was diagnosed by our doctor, then I was give Decolic, the repeat medicine also given same. I shall be grateful if you could let me know , how long I have to take Normaxin and this medicine is manufactured by which company. I am sure, I shall get it in Kolkata. Kind Regards,
Answered by Dr. Satyadeo Choubey 2 hours later
Brief Answer: Avoid gluten XXXXXXX foods Detailed Answer: Thanks for follow up, Well, if you are gluten sensitive avoid those foods XXXXXXX in wheat, barley, rye, oats. Normaxin can be taken for 5 days or can be discontinued as soon as your bowel habit normalizes. It will be available in kolkata. It is manufactured by systopic laboratories.... Best wishes
Above answer was peer-reviewed by
Follow-up: Taking decolic for IBS and diarrhoea. Still having diarrhoea. What do you suggest? 5 hours later
Thanks Dr.Choubey. I have already purchased Normaxin and already had two does before meals. I have purchased a course for 7 days. I shall let you know the progress after 3/4 days. Can I continue the medicine if required again for another seven days in case it reoccurs? Can a maintenance does be taken at regular intervals? Can I take alcohol occasionally as my job demands sometimes. I always take not more than one peg or 60 ml in case I have to socially. I am really grateful to you. It seems that the medication is working as I did not have dis comfortable bowel movement after lunch time. Kind Regards, XXXX
Answered by Dr. Satyadeo Choubey 11 minutes later
Brief Answer: Avoid drinking... Detailed Answer: Normaxin is a smooth muscle relaxant. I don't think you will need a prolonged course. You may use it in follow up, but drug should not be abused. Alcohol causes inflammation of stomach wall, and mucosal irritation. This time you are having irritable bowel syndrome, I don't think it will be wise to take it. Also avoid spices, chillies etc. Try to relax yourself, as well.... Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor